Alert archive / Maine / Wind Advisories in 2009
Wind Advisory 23, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Dec 29, 2009, 4:10 AM EST for 6 counties in Maine. It took effect at Dec 29, 2009, 8:48 AM EST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2009, 4:10 AM EST (09:10 UTC)
- In effect from
- Dec 29, 2009, 8:48 AM EST
- Expired
- Dec 30, 2009, 4:00 AM EST
- In force
- 19 hr
- Issued by
- NWS Caribou, ME
Counties Aroostook County, ME, Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 95 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 00:00Z, 9.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 752 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCAR 290910 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 410 AM EST TUE DEC 29 2009 MEZ001>006-010-011-015>017-029>032-291715- /O.NEW.KCAR.WI.Y.0023.091229T1700Z-091230T0500Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 410 AM EST TUE DEC 29 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT EST TONIGHT. AN ARCTIC FRONT WILL CROSS THE STATE THIS MORNING PRODUCING STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON INTO THE EVENING HOURS. THESE STRONG WINDS COMBINED WITH THE FRESH SNOWFALL WILL PRODUCE AREAS OF BLOWING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO SHRUBBERY, TREES, AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. ISOLATED POWER OUTAGES ARE POSSIBLE. SNOW WILL LIKELY BLOW OVER ROADWAYS COVERING THE PAVEMENT. ALSO...BLOWING SNOW WILL LOWER VISIBILITIES AT TIMES...MAINLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ FOSTER
4 follow-up statements
000 WWUS71 KCAR 291355 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 855 AM EST TUE DEC 29 2009 MEZ001>006-292200- /O.EXT.KCAR.WI.Y.0023.091229T1348Z-091230T0900Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS 855 AM EST TUE DEC 29 2009 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST WEDNESDAY. AN ARCTIC FRONT WILL CROSS THE STATE TODAY PRODUCING STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON INTO THE EVENING HOURS. THESE STRONG WINDS WILL COMBINE WITH RECENT SNOWFALL TO PRODUCE AREAS OF BLOWING SNOW. VISIBILITIES WILL SUDDENLY DROP TO LESS THAN 1/4 MILE IN EXPOSED AREAS WHERE WIND SPEEDS ARE MAXIMIZED. IN ADDITION TO REDUCTIONS IN VISIBILITIES...SLICK ROADS SHOULD BE ANTICIPATED IN LOCATIONS WHERE STRONG DRIFTING OCCURS. HIGH PROFILE VEHICLES WILL BE AFFECTED BY THE STRONG WINDS AS WELL...AND CAUTION IS ADVISED TO ALL TRAVELERS IN THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE POSSIBLE. SNOW WILL LIKELY BLOW OVER ROADWAYS COVERING THE PAVEMENT. ALSO...BLOWING SNOW WILL LOWER VISIBILITIES AT TIMES...MAINLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$ MEZ010-011-015>017-029>032-292200- /O.EXT.KCAR.WI.Y.0023.091229T1700Z-091230T0900Z/ CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 855 AM EST TUE DEC 29 2009 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 AM EST WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 4 AM EST WEDNESDAY. AN ARCTIC FRONT WILL CROSS THE STATE TODAY PRODUCING STRONG NORTHWEST WINDS BETWEEN 20 AND 30 MPH WITH GUSTS UP TO 50 MPH THIS AFTERNOON INTO THE EVENING HOURS. THE STRONG WINDS IN CONCERT WITH RECENT HEAVY SNOWFALL WILL PRODUCE AREAS OF BLOWING SNOW WITH SUDDEN REDUCTIONS IN VISIBILITY AND SLICK ROADWAYS. HIGH PROFILE VEHICLES WILL BE IMPACTED BY THE STRONG WINDS AS WELL...AND CAUTION IS ADVISED FOR ANYONE TRAVELING THROUGH THE AREA TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE POSSIBLE. SNOW WILL LIKELY BLOW OVER ROADWAYS COVERING THE PAVEMENT. ALSO...BLOWING SNOW WILL LOWER VISIBILITIES AT TIMES...MAINLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KCAR 291912 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 212 PM EST TUE DEC 29 2009 MEZ001>006-010-011-015>017-029>032-300400- /O.CON.KCAR.WI.Y.0023.000000T0000Z-091230T0900Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 212 PM EST TUE DEC 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. ARCTIC AIR CONTINUES TO POUR INTO AND ACROSS MAINE IN THE WAKE OF A FRONTAL BOUNDARY. WINDS WILL REMAIN GUSTY...WITH GUSTS TO 40-50MPH POSSIBLE AND SUSTAINED WINDS OF 20-30MPH THROUGH THE EVENING AND EARLY OVERNIGHT HOURS. BLOWING SNOW WILL REDUCE VISIBILITIES TO WELL BELOW 1/4 MILE IN MANY LOCATIONS AS WELL...WITH CAUTION ADVISED...ESPECIALLY AT NIGHT WHEN THE RESTRICTIONS WILL BE HARDER TO SPOT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE POSSIBLE. SNOW WILL LIKELY BLOW OVER ROADWAYS COVERING THE PAVEMENT. ALSO...BLOWING SNOW WILL LOWER VISIBILITIES AT TIMES...MAINLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KCAR 300231 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 931 PM EST TUE DEC 29 2009 MEZ001>006-010-011-015>017-029>032-300900- /O.CON.KCAR.WI.Y.0023.000000T0000Z-091230T0900Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 931 PM EST TUE DEC 29 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE INTO EARLY WEDNESDAY MORNING. THE STRONG WINDS WILL ALSO CAUSE BLOWING AND DRIFTING SNOW WITH VISIBILITIES OCCASIONALLY REDUCED TO WELL BELOW ONE QUARTER MILE...ESPECIALLY OVER OPEN AND EXPOSED TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE FOR THE LIKELIHOOD OF MINOR WIND DAMAGE TO TREES... AND LOOSE OBJECTS. OLDER AND WEAKER TREES MAY BE BLOWN DOWN. POWER OUTAGES ARE POSSIBLE. SNOW WILL LIKELY BLOW OVER ROADWAYS COVERING THE PAVEMENT. ALSO...BLOWING SNOW WILL LOWER VISIBILITIES AT TIMES...MAINLY OVER AREAS EXPOSED TO THE NORTHWEST WINDS. && PLEASE REPORT HIGH WIND SPEEDS OR ANY WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR FURTHER UPDATES ON THIS WEATHER SITUATION. $$
000 WWUS71 KCAR 300845 NPWCAR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 345 AM EST WED DEC 30 2009 MEZ001>006-010-011-015>017-029>032-300945- /O.EXP.KCAR.WI.Y.0023.000000T0000Z-091230T0900Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- INCLUDING THE CITIES OF...ALLAGASH...CLAYTON LAKE...MADAWASKA... FORT KENT...FRENCHVILLE...PRESQUE ISLE...CARIBOU...VAN BUREN... MARS HILL...BAKER LAKE...BILLY-JACK DEPOT...BAXTER ST PARK... CHAMBERLAIN LAKE...CHURCHILL DAM...MOUNT KATAHDIN...MILLINOCKET... EAST MILLINOCKET...PATTEN...MEDWAY...HOULTON...HODGDON... SHERMAN...SMYRNA MILLS...GREENVILLE...MONSON...BLANCHARD... LINCOLN...HOWLAND...SPRINGFIELD...BANGOR...BREWER...ORONO... OLD TOWN...AMHERST...AURORA...DEDHAM...EASTBROOK...GREAT POND... ORLAND...DEBLOIS...GRAND LAKE STREAM...MEDDYBEMPS...PEMBROKE... PERRY...PRINCETON...ELLSWORTH...BAR HARBOR...BLUE HILL... EASTPORT...MACHIAS...CHERRYFIELD...DOVER-FOXCROFT...MILO... GUILFORD...DANFORTH...VANCEBORO...TOPSFIELD 345 AM EST WED DEC 30 2009 ...WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. WINDS WILL CONTINUE TO GUST NEAR 40 MPH EARLY THIS MORNING IN PARTS OF WASHINGTON COUNTY...BUT REMAIN LESS THAN ADVISORY CRITERIA. ELSEWHERE...GUSTS OVER 30 MPH WILL OCCUR THIS MORNING AND GRADUALLY DIMINISH THIS AFTERNOON. AREAS OF BLOWING SNOW WILL ALSO CONTINUE. $$ MCW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Dec 28, 11:02 PM EST, 5 hours 8 minutes earlier.
Area forecast discussion, Dec 28, 11:02 PM EST, 5 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1102 PM EST MON DEC 28 2009
.SYNOPSIS...
INTENSIFYING LOW PRESSURE WILL TRACK ALONG THE COAST
OVERNIGHT...THEN ACROSS SOUTHERN NEW BRUNSWICK EARLY TUESDAY. A
STRONG ARCTIC FRONT WILL CROSS THE REGION EARLY TUESDAY FOLLOWED
BY STRONG NORTHWEST WINDS AND BITTERLY COLD TEMPERATURES THAT WILL
CONTINUE THROUGH WEDNESDAY. ANOTHER STORM SYSTEM MAY AFFECT THE
AREA BY LATE WEEK.
&&
.NEAR TERM /THROUGH TUESDAY/...
INTENSIFYING LOW PRESSURE WILL TRACK ALONG THE COAST OVERNIGHT
BRINGING MOSTLY SNOW TO THE REGION. THE ONLY EXCEPTION WILL BE
NEAR THE DOWNEAST COAST...WHERE MIXED RAIN AND SNOW WILL
TRANSITION TO SNOW. WINTER STORM WARNINGS REMAIN IN EFFECT FOR A
NARROW REGION ACROSS CENTRAL PORTIONS OF THE FORECAST AREA...WHERE
THE HEAVIEST SNOWS ARE EXPECTED TO FALL OVERNIGHT WITH 5 TO 8
INCHES OF TOTAL ACCUMULATION. LESSER ACCUMULATIONS ARE EXPECTED
NORTH AND SOUTH OF THIS BAND WHERE WINTER WEATHER ADVISORIES ARE
IN EFFECT ACROSS THE REST OF THE FORECAST AREA OVERNIGHT. ALONG
THE COAST...THE HEAVIEST SNOW ACCUMULATIONS WILL BE INLAND FROM
THE IMMEDIATE COAST AND ACROSS HIGHER TERRAIN AREAS.
STEADIER PRECIP WNDS DOWN TUE AM THEN MAIN CONCERN WILL BE STRONG
WNDS/BLSN AND THE INTRUSION OF AN ARCTIC BLAST. ATTM...ALL MODELS
SHOW VRY STRONG LAPSE RATES BLO THE ARCTIC FRONTAL BNDRY AND THIS
SHOULD ALLOW NW WNDS OF 20-30 MPH W/ GUST AS HGH AS 40 MPH
PSBL. SHOULD SEE SIGNIFICANT BLOWING AND DRIFTING SNOW SPCLY OVER
EXPOSED LCTNS BY MID TO LATE AM CONTG INTO TUE NGT. LATER SHIFTS
WILL NEED TO CONSIDER PSBL ADV FOR BLOWING SNOW FOR TUE W/ WND
CHILL ADV LIKELY NEEDED BY LATE TUE/TUE NGT AS WELL AFTER THE
CURRENT HEADLINES EXPIRE ERLY TUE.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
THE STRONG PRESSURE GRADIENT WILL BEGIN TO WEAKEN QUICKLY TUESDAY
NIGHT INTO EARLY WEDNESDAY WITH SURFACE WINDS RESPONDING NICELY BY
EARLY WEDNESDAY. TEMPERATURES WILL BE VERY LOW EARLY WEDNESDAY AND
THE COMBINATION OF THESE TEMPERATURES AND WIND WILL ALLOW FOR
BITTERLY COLD WINDCHILL READINGS TO DEVELOP. THESE WINDCHILL
VALUES WILL LIKELY BE IN THE -20 TO -30 RANGE IN MANY AREAS...AND
AN ADVISORY WILL LIKELY BE NEEDED. HIGH PRESSURE WILL SURGE
NORTHWARD OVER THE AREA BY LATE WEDNESDAY AND LINGER THROUGH THE
DAY THURSDAY. THIS WILL ALLOW FOR VERY COLD TEMPERATURES TO SETTLE
OVER THE REGION...AND STRONG RADIATIONAL COOLING WEDNESDAY NIGHT
INTO THURSDAY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE LONG TERM MODELS ARE IN PRETTY GOOD AGREEMENT OVER THE COURSE
OF THE LONG TERM PERIOD. A HIGH PRESSURE RIDGE WILL BE BUILT
ACROSS THE REGION AT THE START OF THE PERIOD. TWO AREAS OF LOW
PRESSURE ONE OVER THE NRN GREAT LAKES...THE OTHER ALONG THE COAST
OF NC/VA. BY 12Z THE LOW ALONG NC/VA WILL MV NORTH TO THE SOUTH OF
LONG ISLAND...AT THIS POINT THIS BECOMES THE PRIMARY LOW. ALL OF
THE UPPER LEVEL SUPPORT HAS TRANSFER ED. AT THIS TIME PCPN WILL BE
GETTING INTO AT LEAST SRN ME. BY 00Z SAT THE LOW DEEPENS AND MVS
NORTH OF CAPE COD INTO THE SWRN GULF OF MAINE. AT THIS POINT THE
WHOLE STATE WILL BE INVOLVED. PCPN WILL BE IN THE FORM OF
SNOW...WITH THE POSSIBILITY OF FREEZING RAIN OVR ERN ME DEPENDENT
UPON THE EXACT TRACK. BY 12Z SAT THE LOW WILL BE ALONG THE
MID COAST REGION. PCPN WILL BE WRAPPED AROUND THE CENTER INTO THE
CWA. GUIDANCE IS INDICATING THAT THE LOW WILL STALL OVR THE
MID COAST REGION WHILE A NEW LOW FORMS ALONG THE TRIPLE POINT. BY
12Z SUN THE NEW LOW BECOMES THE PRIMARY AND THE ENERGY TRANSFERS
TO IT LEAVING A TROUGH OF LOWER PRESS EXTENDING W INTO THE WRN
MOUNTAINS. TROUGHS WILL ROTATE AROUND THE LOW THROUGH THE END OF
THE PERIOD BRINGING PERIODS OF UNSETTLED WEATHER.
THOUGH THE SOLUTIONS FOR THE GFS AND THE ECMWF STILL HAVE
DIFFERENCES THEY ARE TRENDING TOWARDS A CONSENSUS. THE TRACK IS
PREDICTED TO BE THE VERY CLOSE TO THE SAME FOR BOTH MODELS.
PRESSURE DIFFERENCES REMAIN THAT WILL AFFECT ANY WINDS FORECAST
FOR THE AREA. SIGNIFICANT DIFFERENCES REMAIN IN THE QPF FORECAST
BTWN THE MODEL. THIS STORM LOOKS TO BE A MAJOR SYSTEM REGARDLESS
THE EXACT TRACK...THE QUESTION WILL BE WHERE THE GREATEST IMPACT
WILL BE. LOADED GMOS WITH MINOR ADJUSTMENTS FOR SKY GRIDS TO
BETTER SUPPORT THE POP GRIDS. LOADED NAWAVE4 FOR SEAS.
&&
.AVIATION /03Z TUESDAY THROUGH SATURDAY/...
IFR/LIFR CONDITIONS ARE EXPECTED ACROSS THE REGION OVERNIGHT.
CONDS WILL BE WIDELY VRBL ON TUE FROM VFR TO IFR AT TIMES IN
BLOWING AND DRIFTING SNOW.
VFR CONDS XPCTD TUE NGT THRU THU NGT AS COLD AND DRY ARCTIC AIR
DOMINATE THE AREA AND A RDG OF HGH PRES CRESTS THE AREA. CONDS TO
LOWER TO IFR AS ANOTHER STORM SYSTEM PUSHES NEWRD INTO THE AREA ON
FRI W/ IFR CONDS CONTG INTO SAT.
&&
.MARINE...
WINDS WILL INCREASE ACROSS THE WATERS OVERNIGHT. A GALE WARNING
REMAINS IN EFFECT FOR THE WATERS TUESDAY INTO WEDNESDAY. CONDS TO
TRANSITION TO AN SCA LATER WED/ERLY WED NGT. VISIBILITIES WILL BE
REDUCED IN RAIN/SNOW OVERNIGHT INTO EARLY TUE.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 6 AM EST TUESDAY FOR MEZ001>006-
016-017-029-030.
WINTER STORM WARNING UNTIL 6 AM EST TUESDAY FOR MEZ010-011-015-
031-032.
MARINE...GALE WARNING FROM 7 AM TUESDAY TO 3 PM EST WEDNESDAY FOR
ANZ050>052.
&&
NEAR TERM...KHW/NORCROSS
SHORT TERM...CANTIN
LONG TERM...NORTON
AVIATION...KHW/NORCROSS
MARINE...KHW/CANTIN/NORCROSSHazardous weather outlook, Dec 28, 10:34 PM EST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CARIBOU ME 1034 PM EST MON DEC 28 2009 MEZ001>006-016-017-029-030-291200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON- 1034 PM EST MON DEC 28 2009 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG ARCTIC FRONT WILL CROSS THE REGION TUESDAY PRODUCING STRONG NORTHWEST WINDS...AREAS OF BLOWING SNOW...BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS. ANOTHER STORM SYSTEM MAY BRING SIGNIFICANT SNOW TO THE REGION FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW REPORTS WILL BE NEEDED OVERNIGHT. MEZ010-011-015-031-032-291200- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 1034 PM EST MON DEC 28 2009 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE AND SOUTHEAST MAINE. .DAY ONE...OVERNIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A STRONG ARCTIC FRONT WILL CROSS THE REGION TUESDAY PRODUCING STRONG NORTHWEST WINDS...AREAS OF BLOWING SNOW...BITTERLY COLD TEMPERATURES AND DANGEROUS WIND CHILLS. ANOTHER STORM SYSTEM MAY BRING SIGNIFICANT SNOW TO THE REGION FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER SNOW REPORTS WILL BE NEEDED OVERNIGHT. ANZ050>052-291200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 1034 PM EST MON DEC 28 2009 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 3 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...OVERNIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NORCROSS
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 29, 3:56 AM EST | Wind Chill Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.